Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 244, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 8, 2019, 3:22 PM MDT for Hamilton County, Kearny County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 3:22 PM MDT (21:22 UTC)
- Expired
- Jul 8, 2019, 4:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hamilton County, KS, Kearny County, KS
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WUUS53 KDDC 082122
SVRDDC
KSC075-093-082215-
/O.NEW.KDDC.SV.W.0244.190708T2122Z-190708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
422 PM CDT Mon Jul 8 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northern Hamilton County in southwestern Kansas...
Northwestern Kearny County in southwestern Kansas...
* Until 515 PM CDT/415 PM MDT/.
* At 422 PM CDT/322 PM MDT/, a severe thunderstorm was located 12
miles north of Syracuse, moving north at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northern Hamilton and northwestern Kearny Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10198 3826 10129 3797 10158 3808 10203
TIME...MOT...LOC 2122Z 186DEG 11KT 3815 10166
HAIL...1.25IN
WIND...60MPH
$$
FINCH4 follow-up statements
988
WWUS53 KDDC 082136
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
436 PM CDT Mon Jul 8 2019
KSC075-093-082215-
/O.CON.KDDC.SV.W.0244.000000T0000Z-190708T2215Z/
Hamilton KS-Kearny KS-
436 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT/415 PM MDT/ FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY
COUNTIES...
At 435 PM CDT/335 PM MDT/, a severe thunderstorm was located 12 miles
northeast of Syracuse, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Hamilton and northwestern Kearny Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10198 3826 10129 3797 10158 3808 10203
TIME...MOT...LOC 2135Z 220DEG 7KT 3815 10166
HAIL...1.25IN
WIND...60MPH
$$
FINCH534
WWUS53 KDDC 082152
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
452 PM CDT Mon Jul 8 2019
KSC075-093-082215-
/O.CON.KDDC.SV.W.0244.000000T0000Z-190708T2215Z/
Hamilton KS-Kearny KS-
452 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT/415 PM MDT/ FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY
COUNTIES...
At 452 PM CDT/352 PM MDT/, a severe thunderstorm was located 13 miles
north of Syracuse, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Hamilton and northwestern Kearny Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10198 3826 10129 3797 10158 3808 10203
TIME...MOT...LOC 2152Z 221DEG 13KT 3818 10176
HAIL...1.25IN
WIND...60MPH
$$
FINCH165 WWUS53 KDDC 082203 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 503 PM CDT Mon Jul 8 2019 KSC075-093-082215- /O.CON.KDDC.SV.W.0244.000000T0000Z-190708T2215Z/ Hamilton KS-Kearny KS- 503 PM CDT Mon Jul 8 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT/415 PM MDT/ FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY COUNTIES... At 503 PM CDT/403 PM MDT/, a severe thunderstorm was located 16 miles north of Syracuse, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northern Hamilton and northwestern Kearny Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3825 10194 3826 10129 3804 10160 3808 10200 TIME...MOT...LOC 2203Z 253DEG 28KT 3820 10164 HAIL...1.00IN WIND...<50MPH $$ FINCH
699
WWUS53 KDDC 082211
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
511 PM CDT Mon Jul 8 2019
KSC075-093-082221-
/O.EXP.KDDC.SV.W.0244.000000T0000Z-190708T2215Z/
Hamilton KS-Kearny KS-
511 PM CDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES WILL EXPIRE AT 515 PM CDT/415 PM MDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3825 10194 3826 10129 3804 10160 3808 10200
TIME...MOT...LOC 2211Z 186DEG 11KT 3822 10164
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:36 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 12:36 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 136 PM CDT Mon Jul 8 2019 ...Updated short and long term sections... .SHORT TERM...(This evening through Tuesday) Issued at 135 PM CDT Mon Jul 8 2019 An isolated thunderstorms will be possible late this afternoon during peak heating across southwest Kansas with a better chance of thunderstorms along a warm front moving into central Kansas. Any storms that do form do not look to become severe, but frequent lightning will be a possibility. The best chance of thunderstorms will be along the I-70 corridor around midnight when a MCS moves through the area. Strong winds over 60 mph will be the main concern with these storms. The remainder of the overnight through tomorrow looks quiet with skies becoming mostly clear by sunrise tomorrow. Winds will generally be from the southeast through tonight becoming light and variable tomorrow morning. As for temperatures, lows tonight look to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow are expected to reach into the low to mid 90s. .LONG TERM...(Tuesday night through Monday) Issued at 135 PM CDT Mon Jul 8 2019 A summer like weather pattern emerges through the long term period as an upper level high builds over the Central and Southern Rockies. However, a stray thunderstorm or two can not be ruled out during peak heating into the early evening hours each day. Temperatures through the long term look to range form the upper 80s to upper 90s for highs and 60s to around 70 degrees for lows. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Jul 8 2019 VFR conditions will prevail this afternoon into this evening with a few mid level clouds. This will continue into the overnight period with the exception of around the HYS terminal where a line of thunderstorms are expected to move through after 03Z. This will bring periods of MVFR to IFR conditions. Winds will generally be form the southeast through the overnight period. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 68 94 68 / 20 20 0 0 GCK 85 64 93 64 / 20 20 0 0 EHA 90 65 96 64 / 20 20 0 0 LBL 88 68 95 64 / 20 20 0 0 HYS 87 62 92 68 / 30 70 10 10 P28 89 72 95 71 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 8, 2:04 AM MDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CDT Mon Jul 8 2019 KSZ030-031-043>046-061>066-074>081-084>090-090815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CDT Mon Jul 8 2019 /204 AM MDT Mon Jul 8 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A risk of strong to severe storms exists mainly for tonight for areas along the I-70 corridor with the main threat of thunderstorm winds of 60 mph or greater and heavy rain. Elsewhere isolated storms could develop further south along the highway 83 corridor although this environment is not as favorable for development. If storms do develop, strong winds and heavy rain will also be the threat. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- High temperatures in the mid to upper 90s will be the case for the end of the workweek into the weekend. Days 2-7 Hazards ---------------- * Tuesday - Excessive heat: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jul 8, 10:50 AM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1150 AM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 8 N INGALLS 37.94N 100.45W
07/05/2019 GRAY KS EMERGENCY MNGR
ROOF TORN OFF A TRAILER BUILDING. TIME
ESTIMATED BY RADAR.
&&
MRSpecial weather statement, Jul 8, 2:13 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Dodge City KS 313 PM CDT Mon Jul 8 2019 KSZ061-062-082100- Kearny KS-Hamilton KS- 313 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 313 PM CDT/213 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles north of Syracuse, moving north at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Syracuse. LAT...LON 3826 10141 3798 10156 3796 10193 3826 10196 TIME...MOT...LOC 2013Z 185DEG 24KT 3810 10177 FINCH
Special weather statement, Jul 8, 3:06 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Mon Jul 8 2019
KSZ061-062-082200-
Kearny KS-Hamilton KS-
406 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
At 406 PM CDT/306 PM MDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Syracuse, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse.
LAT...LON 3815 10204 3826 10195 3826 10123 3791 10165
3809 10205
TIME...MOT...LOC 2106Z 208DEG 16KT 3818 10178
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:54 PM MDT | Areal Flood Advisory | DDC | Haskell, Seward | 3 hr |
| Jul 7, 9:58 PM MDT | Special Weather Statement | DDC | Meade | 47 min |
| Jul 7, 10:41 PM MDT | Special Weather Statement | DDC | Ford | 49 min |
| Jul 7, 11:10 PM MDT | Special Weather Statement | DDC | Ford | 50 min |
| Jul 8, 2:13 PM MDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jul 8, 3:06 PM MDT | Special Weather Statement | DDC | Hamilton | 54 min |
| Jul 8, 4:23 PM MDT | Special Weather Statement | DDC | Kearny | 37 min |
| Jul 8, 4:29 PM MDT | Areal Flood Advisory | DDC | Hamilton, Kearny | 3 hr |
| Jul 8, 4:40 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 50 min |
| Jul 8, 5:28 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.